Loughborough University
Browse
s00020-018-2446-6.pdf (668.09 kB)

The classical moment problem and generalized indefinite strings

Download (668.09 kB)
journal contribution
posted on 2023-10-17, 13:03 authored by Jonathan EckhardtJonathan Eckhardt, Aleksey Kostenko
We show that the classical Hamburger moment problem can be included in the spectral theory of generalized indefinite strings. More precisely, we introduce the class of Krein–Langer strings and show that there is a bijective correspondence between moment sequences and this class of generalized indefinite strings. This result can be viewed as a complement to the classical results of Krein on the connection between the Stieltjes moment problem and Krein–Stieltjes strings and Kac on the connection between the Hamburger moment problem and 2 × 2 canonical systems with Hamburger Hamiltonians.

Funding

Austrian Science Fund (FWF) under Grants P29299 and P28807

RUDN University Program 5-100

History

School

  • Science

Department

  • Mathematical Sciences

Published in

Integral Equations and Operator Theory

Volume

90

Issue

2

Publisher

Springer

Version

  • VoR (Version of Record)

Rights holder

© The Author(s)

Publisher statement

This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Publication date

2018-04-10

Copyright date

2018

ISSN

0378-620X

eISSN

1420-8989

Language

  • en

Depositor

Dr Jonathan Eckhardt. Deposit date: 10 October 2023

Article number

23

Usage metrics

    Loughborough Publications

    Licence

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC